Alert archive / New York / Tornado Warnings in 2013
Tornado Warning 1, NWS Albany, NY
NWS Albany, NY issued this tornado warning at May 21, 2013, 4:57 PM EDT for Columbia County, Dutchess County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 4:57 PM EDT (20:57 UTC)
- Expired
- May 21, 2013, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY
The radar
The Albany radar (KENX), 93 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:25 PM EDT | HAIL 1 | 2 N Alander, MA | HAIL FIVE INCHES DEEP. SEVERAL TENTS DESTROYED. NO INJURIES. AT YMCA CAMP GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
039
WFUS51 KALY 212057
TORALY
CTC005-MAC003-NYC021-027-212130-
/O.NEW.KALY.TO.W.0001.130521T2057Z-130521T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
EXTREME NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
SOUTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 530 PM EDT
* AT 452 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
COPAKE...OR 12 MILES SOUTHEAST OF HUDSON...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
GREAT BARRINGTON BY 515 PM EDT...
SHEFFIELD...ASHLEY FALLS...EDDY FIELD AND CANAAN BY 520 PM EDT...
SANDISFIELD AND OTIS BY 530 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4201 7301 4203 7370 4221 7370 4224 7300
4215 7303 4214 7304 4214 7307 4212 7305
4209 7307 4204 7305 4204 7300
TIME...MOT...LOC 2057Z 270DEG 29KT 4212 7358
$$
SND/LFMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at May 21, 4:32 PM EDT, 25 minutes earlier.
Area forecast discussion, May 21, 4:32 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 432 PM EDT TUE MAY 21 2013 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL CONTINUE THE NEXT FEW DAYS WITH SHOWERS AND THUNDERSTORMS POSSIBLE. SOME OF THUNDERSTORMS COULD BE STRONG TO SEVERE EARLY THIS EVENING AND TOMORROW. A COLD FRONT WILL APPROACH THE REGION ON THURSDAY...AND MOVE EAST OF THE REGION ON FRIDAY WITH COOLER AND DRIER AIR FILTERING IN FOR THE HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND... AS 415 PM EDT...IMPRESSIVE LARGE HAIL PRODUCING THUNDERSTORMS HAVE DEVELOPED IN THE CAPITAL REGION...AND POINTS JUST TO THE SOUTH. THE CELLS HAVE EXHIBITED HAIL MONSTER LIKE CHARACTERISTICS WITH SOME ELEVATED HAIL CORES /> 50 DBZS/ WAY ABOVE THE -20C HEIGHT. IN SOME CASES...EXCEEDING 40 KFT AGL !!! A QUICK MESOANALYIS SHOWS A WEAK SFC LOW/MESO LOW IS MOVING ACROSS THE CNTRL PORTION OF THE FCST AREA...WITH THE WINDS TO THE NORTHEAST AT KGFL...AND S/SW AT KPOU...AND SE WINDS OVER ALY. THE FCST AREA GOT INTO A WELL DEFINED WARM SECTOR...WHERE TEMPS SOARED INTO THE MID AND U80S...ESPECIALLY FROM THE CAPITAL REGION/MOHAWK VALLEY SOUTHWARD. A FEW 90S HAVE OCCURRED IN THE MID HUDSON VALLEY. THE FRONT LOOKS LIKE IT IS JUST CLIPPING THE DACKS...LAKE GEORGE SARATOGA REGION...AND S-CNTRL VT. SFC DEWPTS HAVE RISEN INTO THE MID AND U60S OVER A LARGE PORTION OF THE FCST AREA. THE LATEST SPC MESO ANALYSIS PAGE INDICATES SBCAPES HAVE REACHED 2000-3500+ J/KG FROM THE CAPITAL DISTRICT SOUTH AND EAST...AND LESS INSTABILITY NORTHWARD /1000-2000 J/KG/. THE 0-6 KM BULK SHEAR ARE NOT OVERLY IMPRESSIVE IN THE SRN ZONES /BASICALLY SOUTH OF ALY/ WITH LESS THAN 30 KTS...BUT TO THE NORTH THE SHEAR VALUES ARE 30-40 KTS. MID LEVEL LAPSE RATES ARE APPROACHING THE 6.5 C/KM RANGE. THE CONVECTION SEEMS TO REFIRING ON THE AXIS OF 2000+ J/KG SBCAPE VALUES...AND THE RIM OF THE 30 KT SHEAR VALUES. THE LATEST MAGLENTA INDEX INDICATES A MAJOR SEVERE EVENT /HINGING ON THE LARGE CAPE VALUES/. CAPE=2000 J/KG (APPROX) MAX SOUNDING WIND=40 KTS EHI=0.5 STORM SPEED=20 KTS SRH=125 THE SVR CONVECTION SHOULD SIMMER DOWN EARLY THIS EVENING...BUT THE APPROACHING SHORT-WAVE FROM EXTREME SE ONTARIO...AND NRN LAKE ONTARIO WILL IMPACT OUR NRN ZONES BTWN BTWN 7 PM-10 PM. THE INSTABILITY WILL BE WANING...AND WE KEPT GUSTY WINDS IN THE FORECAST. POPS WERE RAISED TO CATEGORICAL AND HIGH LIKELY VALUES...AND LOCATIONS NORTH OF THE MOHAWK VALLEY COULD GET SOME DECENT RAINFALL. THE BEST LOW-LEVEL CONVERGENCE AND ISENTROPIC LIFT SETS UP IN THESE AREAS. THE SHOWALTER VALUES ARE STILL BELOW 0C...SO SOME ELEVATED INSTABILITY WILL BE A ROUND...SO WE WILL KEEP A CHANCE OF THUNDER IN. OVERNIGHT MINS WILL BE ON THE MURKY SIDE WITH TEMPS IN THE U50S TO M60S FOR LOWS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... TOMORROW...THE SFC BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT AGAIN...AND THE FCST AREA GETS BACK INTO THE WARM SECTOR. ANOTHER SHORT-WAVE WILL BE APPROACHING FROM THE ERN GREAT LAKES IN THE MID TO LATE AFTERNOON. SBCAPES ARE EXPECTED TO INCREASE 1000-2500 J/KG AGAIN OVER THE SRN TWO THIRDS OF THE FCST AREA WITH 0-6 KM BULK SHEAR VALUES ONLY 25-30 KTS OR SO PRIOR TO 00Z...BUT THEN THEY INCREASE BTWN 00Z-06Z BASED ON THE NAM/GFS. THE LAPSE RATES DON/T STEEPEN TO 6.5C/KM UNTIL AROUND 00Z TOO. OUR THINKING IS FOR A LATER CONVECTIVE EVENT TOMORROW IN THE LATE AFTERNOON INTO THE EARLY EVENING. SPC HAS MOST OF THE AREA OUTLOOKED /EXCEPT WRN NEW ENGLAND/. HAVE DECIDED TO USE ENHANCED WORDING FOR SOME STORMS MAY BE SEVERE IN THE AFTERNOON UNTIL MIDNIGHT. THE GUIDANCE USUALLY STRUGGLES WITH PREFRONTAL TROUGHS...AND ONE LOOKS POSSIBLE LATE TOMORROW AFTERNOON INTO THE EARLY EVENING FOR STRONG TO SEVERE CONVECTION. PWATS WILL CONTINUE TO RUN A FEW STANDARD DEVIATIONS ABOVE NORMAL WITH VALUES OF 1.25-1.75"...AND SFC DEWPTS WILL BE IN THE 60S AGAIN. SOME HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY CONVECTION. WILL CONTINUE TO HIGHLIGHT TOMORROWS SEVERE THREAT. OUR LOCAL WRF INDICATES A SQUALL LINE MAY BE MOVING ACROSS W-CNTRL NY BY 00Z/THU IN THE 3KM BASE REF. THIS WILL CONTINUE TO BE MONITORED. HIGHS TOMORROW IN THE U70S TO L80S OVER THE MTNS...AND M80S TO U80S IN THE VALLEYS. LOWS WILL MAINLY BE IN THE 60S WED NIGHT WITH SULTRY SUMMERLIKE CONDITIONS. THU-THU NIGHT...TRICKY FORECAST FOR STRONG TO SEVERE CONVECTION ON THU WITH THE COLD FRONT STILL TO THE WEST. THE BETTER JET DYNAMICS DURING THE AFTERNOON WITH APPRECIABLE MOISTURE AND INSTABILITY IN PLACE. THE QUESTION WILL BE HOW MUCH HEATING OCCURS WITH CLOUD COVER BEING AND ISSUE. LOCATIONS FROM THE CAPITAL DISTRICT SOUTH AND EAST MAY HAVE THE BEST CHC FOR DESTABILIZATION AND SEVERE WEATHER. NO SPC OUTLOOK YET...BUT DEFINITELY COULD SEE ONE LATER FOR PARTS OF THE REGION. WILL MENTION SOME STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE AGAIN ON THU. THE FRONT MOVES THROUGH SLOWLY...WITH SHOWERS PERSISTING THROUGH THE OVERNIGHT. A WEAK WAVE MOVE ALONG THE BOUNDARY TOO. THE COLD ADVECTION WILL SLOWLY SEEP INTO THE REGION WITH LOWS IN THE 50S TO L60S BY DAYBREAK FRI. HIGHS WILL GENERALLY BE IN THE 70S ON THU. && .LONG TERM /FRIDAY THROUGH TUESDAY/... COOLER AND DRY WEATHER EXPECTED FOR THE HOLIDAY WEEKEND. HAVE FOLLOWED THE WEATHER PREDICTION CENTER'S GUIDANCE WHICH FAVORS THE ECMWF ENSEMBLE MEAN WHICH HAS THE SUPPORT OF THE GEFS MEANS. WPC INDICATES THE DETERMINISTIC/OPERATIONAL RUNS OF THE ECMWF AND GFS DEVIATE SIGNIFICANTLY ENOUGH FROM THE STEADIER MEANS THAT THEY WERE NOT INCORPORATION INTO THEIR FORECAST. CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION AS WE HEAD INTO THE WEEKEND BEHIND THE DEPARTING LOW PRESSURE SYSTEM. WILL HAVE LINGER SHOWERS ON FRIDAY AS THE LOW PRESSURE SYSTEM MOVES OFF THE EAST. ON SATURDAY...THE REGION WILL BE UNDER CYCLONIC FLOW. THE HIGH WILL SHIFT EASTWARD ACROSS THE REGION AND OFFSHORE EARLY NEXT WEEK. SATURDAY IS EXPECTED TO BE THE COOLEST DAY WITH HIGHS MAINLY IN THE MID 50S TO MID 60S...AROUND 10 DEGREE BELOW NORMAL. TEMPERATURES WILL GRADUALLY MODERATE AS THE HIGH SHIFTS TO THE EAST WITH NEAR SEASONABLE TEMPERATURES FOR MONDAY. THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY... GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY. AT THIS TIME...NIGHTTIME LOWS FRIDAY NIGHT/SATURDAY MORNING AND SATURDAY NIGHT/SUNDAY MORNING ARE EXPECTED TO BE IN THE 40S IN THE VALLEYS AND 30S ACROSS THE HIGHER TERRAIN. WITH THE EXPANSION OF THE GROWING SEASON BY THIS TIME FROST ADVISORIES WOULD BE LIKELY NEEDED FOR THE HIGHER TERRAIN. TEMPERATURES ACROSS THE SOUTHERN ADIRONDACKS COULD BE COLDER WHICH WOULD LEAD TO THE NEED FOR A FREEZE WARNING. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... CONVECTION...SOME SEVERE THUNDERSTORMS...HAS BEEN OCCURRING MAINLY TO THE SOUTH OF THE FRONTAL BOUNDARY DRAPED ACROSS THE AREA AS A WEAK MESO LOW MOVES ALONG THE BOUNDARY. CONVECTION SHOULD SIMMER DOWN BY EARLY THIS EVENING...HOWEVER AN APPROACHING SHORT WAVE FROM THE WEST WILL BRING THREAT OF CONVECTION BACK TO THE AREA ESPECIALLY ACROSS THE NORTHERN PORTION OF THE LOCAL AREA TONIGHT. ONCE AGAIN EXPECTING A LULL WEDNESDAY MORNING WITH RENEWED CHANCES FOR CONVECTION AS THE FRONTAL BOUNDARY LIFTS NORTHWARD AS A WARM FRONT AGAIN...AND THE AREA GETS BACK INTO THE WARM SECTOR. HAVE NORTHEAST FLOW TO THE NORTH OF BOUNDARY AND SOUTHEAST TO SOUTH OF THE BOUNDARY. WILL BE BECOME LIGHT OVERNIGHT. WITH THE BOUNDARY EXPECTED TO LIFT NORTHWARD A SOUTHERLY FLOW WILL DEVELOP ACROSS THE AREA. OUTLOOK... WED NIGHT...VFR/MVFR WITH IFR POSSIBLE. -SHRA/-TSRA BECOMING LIKELY. THU...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY. FRI...MAINLY VFR. CHC -SHRA. SAT-SUN...VFR. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND WEDNESDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT TOMORROW AFTERNOON. TH WINDS ARE EXPECTED TO BE MAINLY LESS THAN 10 MPH TONIGHT THROUGH WEDNESDAY NIGHT...EXCEPT STRONGER GUSTS WILL BE POSSIBLE WITH THUNDERSTORMS. && .HYDROLOGY... NO WIDESPREAD HYDRO SERVICE AREAS PROBLEMS ARE EXPECTED THE NEXT 5 DAYS. SOME LOCALLY HEAVY DOWNPOURS OF RAINFALL MAY OCCUR TODAY THROUGH THURSDAY NIGHT WITHIN ANY THUNDERSTORMS. 3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.4-3.1 INCH RANGE AT THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY. DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS... BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS WILL BE TONIGHT...AND AGAIN ON THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE HIGHEST AREAL RAINFALL AMOUNTS WILL BE ACROSS THE NRN HALF OF THE FCST AREA BASED ON THE LATEST NERFC QPF WITH 1 TO 2 INCHES POSSIBLE BY THURSDAY MORNING OVER THE SRN DACKS...LAKE GEORGE REGION...AND A THIRD OF AN INCH TO AN INCH SOUTH OF THESE LOCATIONS. HOWEVER...HEAVIER RAINFALL AMOUNTS CAN OCCUR WITH ANY THUNDERSTORMS IN THE HUMID AIR MASS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...IAA/NAS AVIATION...IAA/11 FIRE WEATHER...WASULA HYDROLOGY...FRUGIS/WASULA
Hazardous weather outlook, May 21, 4:36 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 436 PM EDT TUE MAY 21 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 436 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY INTO WEDNESDAY NIGHT. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THERE IS ALSO A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY INTO THURSDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST. SOME AREAS OF FROST MAY BE POSSIBLE ON THE HOLIDAY WEEKEND...ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING COUNTIES UNTIL 9 PM... IN NORTHWESTERN CONNECTICUT...LITCHFIELD. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON ...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA ...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, May 21, 3:41 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GHENT 42.33N 73.62W
05/21/2013 M1.25 INCH COLUMBIA NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER ALY1300045
BGMLocal storm report, May 21, 3:42 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL GHENT 42.33N 73.62W
05/21/2013 M1.00 INCH COLUMBIA NY AMATEUR RADIO
AMATEUR RADIO
&&
EVENT NUMBER ALY1300046
BGMLocal storm report, May 21, 3:44 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL GHENT 42.33N 73.62W
05/21/2013 M1.25 INCH COLUMBIA NY TRAINED SPOTTER
SKYWARN SPOTTER
&&
EVENT NUMBER ALY1300047
BGMLocal storm report, May 21, 3:46 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
346 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL CHATHAM 42.36N 73.60W
05/21/2013 M1.25 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6...WIRES DOWN
&&
EVENT NUMBER ALY1300048
BGMLocal storm report, May 21, 3:51 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL COHOES 42.77N 73.71W
05/21/2013 E1.00 INCH ALBANY NY FACEBOOK
FACEBOOK
&&
EVENT NUMBER ALY1300049
BGMLocal storm report, May 21, 3:58 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 E NORTH GREENBUSH 42.67N 73.64W
05/21/2013 M1.00 INCH RENSSELAER NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER ALY1300050
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:26 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 64 min |
| May 21, 3:34 AM EDT | Special Weather Statement | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren | 56 min |
| May 21, 2:29 PM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| May 21, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 41 min |
| May 21, 2:56 PM EDT | Special Weather Statement | ALY | Rensselaer | 34 min |
| May 21, 2:58 PM EDT | Special Weather Statement | ALY | Schoharie | 32 min |
| May 21, 3:11 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer | 64 min |
| May 21, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 60 min |
| May 21, 3:35 PM EDT | Special Weather Statement | ALY | Albany | 25 min |
| May 21, 3:38 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| May 21, 3:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 40 min |
| May 21, 3:53 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 67 min |
| May 21, 3:55 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 65 min |
| May 21, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 60 min |
| May 21, 4:14 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer | 6 hr |
| May 21, 4:41 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 49 min |
| May 21, 5:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Warren | 54 min |
| May 21, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 42 min |
| May 21, 5:31 PM EDT | Tornado Warning | ALY | Columbia, Dutchess | 29 min |
| May 21, 5:49 PM EDT | Special Weather Statement | ALY | Otsego | 26 min |
| May 21, 6:01 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 21, 6:09 PM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| May 21, 6:24 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 66 min |
| May 21, 6:32 PM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 21, 6:40 PM EDT | Special Weather Statement | ALY | Hamilton | 65 min |
| May 21, 6:58 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 62 min |
| May 21, 7:08 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 67 min |
| May 21, 7:24 PM EDT | Special Weather Statement | ALY | Herkimer | 36 min |
| May 21, 7:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 62 min |
| May 21, 7:51 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 54 min |
| May 21, 7:57 PM EDT | Special Weather Statement | ALY | Washington | 33 min |
| May 21, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 64 min |
| May 21, 7:56 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 34 min |
| May 21, 4:26 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 64 min |
Nearby
Tornado Warnings in New York, 2013Tornado Warnings in Connecticut, 2013Tornado Warnings in Massachusetts, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.